MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that the catheter of a yueh centesis disposable catheter needle split during an abdominal aspiration procedure.The device was connected and was sucking in air at the split on the proximal end of the device.Another device was obtained to complete the aspiration.There are no reported adverse patient consequences.The device was received by the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, dimensional verification, device history record, documentation, drawing, quality control data and visual inspection was conducted during the investigation.Visual inspection of the returned device was performed.Pictures of the device showed the proximal end of the catheter and needle bevel, showing a catheter shaving on the bevel of the needle.A device failure analysis revealed that there was a split about 8 mm distal to the hub of the catheter.It is possible that the needle was inserted at a sharp angle, resulting in a puncture in the catheter and the shaving in the bevel.A document-based investigation evaluation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and four (4) nonconformances were found.However, the reported non-conformances were not related to the reported failure, and all nonconforming packages were reworked.A review of complaint history search revealed one (1) additional complaint which was not related to this issue.Based on the provided information and evaluation of the returned device, the root cause is determined to be product use or handling related - user technique.Based on the description and failure analysis findings, it's possible that the catheter was punctured during needle insertion.As a result, a hole was produced in the catheter near the hub, and the shaving of catheter on the needle was produced.The risk analysis for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time.We will continue to monitor for similar complaints.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6721171
Report Number1820334-2017-01753
Device Sequence Number11166700
Product Code GCB
UDI-Device Identifier00827002094901
UDI-Public(01)00827002094901(17)200419(10)7843321
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberDTVN-5.0-19-10.0-YUEH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1